Ongoing GCA

I have had GCA for 2 and a half years had several flares tried methotrexate no effect Leflunomide couldn't tolerate been going up and down on Steriods depending on flare or no flare. last one April 1st rheumy suggested Azathioprine which I now take got to I crease weekly until I am on 175mg a day and reduce the steriods 1mg a month, they put me up to 15mg steriods and now am on 14mg. some. Days in the past I have nearly felt normal but the last few days the incredible tiredness with absolutely no energy an effort to do anything just like the beginning of this illness can't be bothered to talk to anyone all so much effort. in the past my hips and shoulders were full of pain and they said it was bursitis in the hips and rotator cuff syndrome in the shoulders had Physio but eventually it subsided now this. it seems as soon as one thing subsides another starts or is it this illness travelling around different parts of my body? I don't mention it to friends and family as I am sure they think it is imagined or old age. most of the time I am ok but at times it really gets me down just felt I had to get it off my chest. do you all get these things?

2 Replies

oldestnewest
  • i really sympathize,,,,,,i have had the same set of symptoms....i keep getting from the doctors that the hip pain is bursitis and of course the arm was a torn rotor but I am convinced they have no clue. The fatigue is the hardest to predict. all in all it is a frustrating disease.....trying to reduce the prednisone needs a masters degree. I have just recently tried to take a partial dose in the middle of the night and then the rest when I get up..... following suggestions on this website and that does seem to alleviate my soreness in the morning. I try to take it one day at a time.......hang in there.

  • thank you for your reply it's good to know I am not the only one who is having a knightmare trying to control this illness. am trying the very slow approach on my first day will ,see how it goes and keep you Up-dated .

    will get there in the end feel more confidant now I knowmI am not the only one!

You may also like...